EconPapers    
Economics at your fingertips  
 

Optimal Capital Structure with Endogenous Default and Volatility Risk

Flavia Barsotti

No 2012-02, Working Papers - Mathematical Economics from Universita' degli Studi di Firenze, Dipartimento di Scienze per l'Economia e l'Impresa

Abstract: This paper analyzes the capital structure of a firm in an infinite time horizon following Leland (1994) under the more general hypothesis that the firm’s assets value process belongs to a fairly large class of stochastic volatility models. By applying singular perturbation theory, we fully describe the (approximate) capital structure of the firm in closed form as a corrected version of Leland (1994) and analyze the stochastic volatility effect on all financial variables. We propose a corrected version of the smooth-fit principle under volatility risk useful to determine the optimal stopping problem solution (i.e. endogenous failure level) and a corrected version for the Laplace transform of the stopping failure time. The numerical analysis obtained from exploiting optimal capital structure shows enhanced spreads and lower leverage ratios w.r.t. Leland (1994), improving results in a robust model-independent way.

Keywords: structural model; stochastic volatility; volatility time scales; endogenous default; optimal stopping (search for similar items in EconPapers)
JEL-codes: G12 G13 G33 (search for similar items in EconPapers)
Pages: 37 pages
Date: 2012-01
New Economics Papers: this item is included in nep-bec
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.disei.unifi.it/upload/sub/pubblicazioni ... 2/dimadwp2012-02.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:flo:wpaper:2012-02

Access Statistics for this paper

More papers in Working Papers - Mathematical Economics from Universita' degli Studi di Firenze, Dipartimento di Scienze per l'Economia e l'Impresa Via delle Pandette 9 50127 - Firenze - Italy. Contact information at EDIRC.
Bibliographic data for series maintained by Michele Gori ().

 
Page updated 2025-03-30
Handle: RePEc:flo:wpaper:2012-02